Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 13, 2016, 2:18 PM MDT for 8 counties in Colorado; Grand County, Utah. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:18 PM MDT (20:18 UTC)
- In effect from
- Apr 14, 2016, 12:00 PM MDT
- Expired
- Apr 14, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT
The radar
The Grand Junction radar (KGJX), 17 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS75 KGJT 132018 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 218 PM MDT WED APR 13 2016 COZ001-002-020-UTZ027-140430- /O.NEW.KGJT.WI.Y.0005.160414T1800Z-160415T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...MOAB...CASTLE VALLEY 218 PM MDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * TIMING...SOUTHWEST WINDS INCREASE THURSDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * VISIBILITY...MAY BE LIMITED AT TIMES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
4 follow-up statements
358 WWUS75 KGJT 140408 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1008 PM MDT WED APR 13 2016 COZ001-002-020-UTZ027-141215- /O.CON.KGJT.WI.Y.0005.160414T1800Z-160415T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...MOAB...CASTLE VALLEY 1008 PM MDT WED APR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * VISIBILITY...MAY BE LIMITED AT TIMES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
289 WWUS75 KGJT 141005 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 405 AM MDT THU APR 14 2016 COZ001-002-020-UTZ027-141815- /O.CON.KGJT.WI.Y.0005.160414T1800Z-160415T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...MOAB...CASTLE VALLEY 405 AM MDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * VISIBILITY...MAY BE LIMITED AT TIMES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
318 WWUS75 KGJT 141819 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1219 PM MDT THU APR 14 2016 COZ001-002-020-UTZ027-150200- /O.CON.KGJT.WI.Y.0005.000000T0000Z-160415T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...MOAB...CASTLE VALLEY 1219 PM MDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON INTO THE EVENING AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...SWITCHING TO THE WEST TO NORTHWEST BEHIND THE FRONT. * VISIBILITY...MAY BE LIMITED AT TIMES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
594 WWUS75 KGJT 150144 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 744 PM MDT THU APR 14 2016 COZ001-002-020-UTZ027-150245- /O.EXP.KGJT.WI.Y.0005.000000T0000Z-160415T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...MOAB...CASTLE VALLEY 744 PM MDT THU APR 14 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 10:46 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 13, 10:46 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1046 AM MDT WED APR 13 2016 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 506 AM MDT WED APR 13 2016 SOME VERY TEMPORARY RIDGING BRINGING SUBSIDENCE FOR THE FIRST PART OF TODAY ACROSS THE CENTRAL ROCKIES...BUT A BROAD TROUGH WILL SAG SOUTHEAST INTO UTAH BY THIS EVENING BRINGING SOME INSTABILITY TO THE REGION. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE MOUNTAINS TODAY...BUT FEWER THAN WE SAW ON TUESDAY AND NOTHING VERY INTERESTING. H5 CLOSED LOW MOVES ONSHORE THE PACIFIC NORTHWEST THIS EVENING WHICH WILL TRANSITION THE WEST INTO GENERAL SOUTHWESTERLY FLOW ALOFT. CONDITIONS WILL BECOME BREEZY ON THURSDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE EASTERN GREAT BASIN...HOWEVER NOT AS CONCERNED ABOUT NEEDING ANY WIND ADVISORIES AS WE WERE 24 HOURS AGO. WILL CLOSELY LOOK AT THE SHORT TERM LAV GUIDANCE AMONG OTHERS TONIGHT TO SEE IF THERE'S ANY ANOMALY THAT MOS GUIDANCE AND SOUNDINGS ARE NOT PICKING UP RIGHT NOW BUT NOT SEEING ANY SUPPORT FOR GUSTS GREATER THAN 40 MPH IN THE VALLEYS AND 55 MPH OR SO AT THE MOST IN THE MOUNTAIN AREAS. THE ONSET OF PRECIPITATION HAS BECOME CONSISTENT IN THE NAM, GFS AND SREF - ALL PICKING UP ON MULTIPLE BANDS OF PRECIPITATION DEVELOPING IN SOUTHWESTERLY FLOW BEGINNING THURSDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS CONVECTION WILL AID IN SURFACING WIND GUSTS THURS PM. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 506 AM MDT TUE APR 12 2016 THE COLD FRONT LOOKS TO FILTER COOLER AIR INTO EASTERN UTAH AND WESTERN COLORADO LATE THURSDAY NIGHT INTO FRIDAY MORNING. STILL SEEING SOME PLACEMENT DISCREPANCIES BETWEEN FORECAST MODELS ON THE APPROACHING CLOSED LOW WHICH IS PROGGED TO REACH THE FOUR CORNERS EARLY SATURDAY. THERE ARE A LOT OF DETAILS TO FIGURE OUT...WHICH IS MAKING THIS A DIFFICULT STORM TO FORECAST. WE WILL NEED TO FACTOR IN WHERE THE FRONT STALLS...WHERE THE MAIN STREAM OF WRAP AROUND MOISTURE IS DIRECTED...AND HOW LOW LEVEL TEMPERATURES MAY AFFECT PRECIPITATION TYPE OR ABILITY OF SNOW TO ACCUMULATE (SNOW LEVEL). THE GFS REMAINS 2 TO 4 DEGREES WARMER ON THE H7 TEMPS DURING THE DAY ON FRIDAY AND ABOUT 2 DEGREES WARMER ON SATURDAY. FOR SNOW LEVELS...THESE DIFFERENCES ARE PRETTY MAJOR AND COULD MAKE A DIFFERENCE TO THE RAIN/SNOW LINE BY 2000 FT OR MORE. BE PREPARED FOR WINTER WEATHER CONDITIONS IF DRIVING OVER THE PASSES THIS WEEKEND...AS IT DOES LOOK MESSY AND QUITE VARIABLE. ANOTHER ASSOCIATED FEATURE THAT HAS SHOWED UP IS A STRONG SFC GRADIENT ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO LATE FRIDAY AND REACHING ITS PEAK ON SATURDAY. BUFKIT/MOS GUIDANCE ARE INDICATING THE STRONGEST WINDS IN THE EASTERN UINTA BASIN AND THE ENTIRETY OF NORTHWEST COLORADO FROM THE ROAN/TAVAPUTS PLATEAU AND NORTH. AT THIS TIME THE GFS IS INDICATING EASTERLY WINDS POSSIBLY SUSTAINED 30 (HAYDEN, MEEKER AREAS) TO 45 MPH (VERNAL) IN THESE AREAS. THE GFS IS DEFINITELY THE MOST ROBUST ON THIS POTENTIAL EVENT AT THIS TIME WITH THE EURO NOT FAR BEHIND. THE INTERESTING PART OF THIS WIND EVENT IS IT MAY BE ONE OF THE RARE WIND EVENTS IN THE VALLEY AND LOWER IN THE MOUNTAINS EVENTS. WILL HAVE TO CONSIDER POSSIBLE LEEWARD WIND EVENT IN THE PARK RANGE AS WELL IF THIS FEATURE REMAINS IN SUBSEQUENT MODELS. THERE IS STILL TIME TO NAIL THE DETAILS AND WILL WATCH MODEL TRENDS CLOSELY THE NEXT DAY OR SO...ESPECIALLY WITH BOTH MODELS PLACING THE LOW WEST OF THE ROCKIES THROUGH THE LATE WEEKEND PERIOD. THE COLD AIR ARRIVING ALOFT HOWEVER WILL BE SUFFICIENT ENOUGH TO BRING MUCH COOLER TEMPERATURES IN FOR FRIDAY AND ALSO PUSHING SNOW LEVELS DOWNWARD TOWARD MOUNTAIN BASES. A VERY STRONG GULF OF MEXICO MOISTURE TAP WILL BE IN PLACE ON THE WARM CONVEYOR BELT OVER THE HIGH PLAINS. THIS CONVEYOR BELT WILL BE WRAPPING BACK TO THE WEST INTO OUR NORTHERN CWA IF THE CURRENT FORECASTS OF THE LOW POSITION VERIFIES. THIS IS WHERE THE HEAVIER PCPN WOULD BE FAVORED THOUGH UNSTABLE CONDITIONS UNDER THE LOW WILL LEAD TO MANY AREAS OF MODERATE TO HEAVY PRECIPITATION. AS IT STANDS NOW MANY OF OUR MOUNTAIN AREAS COULD SEE UP TO TWO INCHES OF LIQUID PRECIPITATION BY EARLY NEXT WEEK. THE STORM WILL EVENTUALLY BE KICKED EASTWARD BY THE APPROACH OF THE NEXT UPSTREAM SYSTEM. MODEL AGREEMENT IS A TRAIN WRECK BY MID WEEK SO CONFIDENCE IS WELL BELOW NORMAL ATTM. EXPECT COOL AND UNSETTLED WEATHER TO CONTINUE UNTIL FURTHER NOTICE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1046 AM MDT WED APR 13 2016 EXPECT MVFR CIGS OVER KGUC WILL DISSIPATE SHORTLY AFTER 18Z... OTHERWISE LOOK FOR VFR CONDITIONS ELSEWHERE THROUGH THE NEXT 24 HOURS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH 03Z/THU. THE BULK OF THIS ACTIVITY WILL FORM OVER THE MOUNTAINS RESULTING IN LOCALIZED OBSCURATION OF PEAKS AND OUTFLOW WINDS TO 35 MPH. THERE IS LITTLE CHANCE THAT AIRPORTS WILL BE IMPACTED. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...JAM LONG TERM...JAM/15 AVIATION...NL
Hazardous weather outlook, Apr 13, 4:12 AM MDT, 10 hours 6 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:23 PM MDT | Winter Storm Watch | GJT | Daggett, Uintah | 13 hr |
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.